High Numbers

shyozz
By shyozz Latest Reply 2010-04-07 15:01:07 -0500
Started 2010-04-06 13:22:20 -0500

Can anyone tell me why I feel fine when my sugar is is 500? In the past 2 months my sugars have been all over the place and I have not changed anything I am doing. I had my sugars under control and life was good, then all of a sudden I hit 500 and I checked my machine and even used a friends to make sure and they all said about the same thing, I freaked out and all my Doctor said was to keep a journal ( which I already do) and to bring it to my next appointment which was a month away. I was devistated, wait a month to do something about this OMG what is he thinking, but I had no choice.
My sugar has not been that high again but I wonder why I could not tell it was high. Everyone I have known with Diabetes can tell if they are to high or low.
Can someone explain this to me.


5 replies

Zimoss
Zimoss 2010-04-06 21:15:08 -0500 Report

I had the same issue… it seemed like nothing I did could lower my numbers, and my insulin intake kept going up until i was taking over 500units a day.

I changed to U-500 insulin so it reduced the amount of insulin I needed to take (1cc=500units / normal insulin is 1cc=100units)

The reason for you feeling "normal" is that your body gets used to the high levels of blood sugar… I went to ER a few years ago and my blood sugar was around 800 and I felt fine at the time.

good luck and hope you get your numbers down… as a cautionary tale getting blood sugars into "normal range will also make you feel like crap since you are not used to being so low. I would feel miserable at anything under 200 for a while, but it is getting better.

spiritwalker
spiritwalker 2010-04-06 20:07:13 -0500 Report

Are you able to function with a bg of 500? If your bg is that
high I would seek immediate medical help. If bg stays high
for too long you could be damaging internal organs. Its also
possible to go into a coma if the numbers are high. Take
good care of yourself. If it keeps happening and I were you
I would head for the nearest ER. Good luck.

Jeannie Holmes
Jeannie Holmes 2010-04-06 15:56:16 -0500 Report

I have had the same experience. Mine were in the 500's and felt no different then normal. I have since had to go on insulin to help control my bs. They are getting better finally. Before that I was well controlled for about 2 years.

Next Discussion: trouble copeing »